View Full Version : Dizzy 'spells'
10-07-2005, 05:21 AM
I have suffered Hypertrophic Cardiomyopathy since birth and have had lots of surgery to remove muscle from the vessels and am doubly paced. I attended a hospital appointment in June at the Royal Brompton and apparently the muscle is growing back but am taking Perindopril to delay the build-up but over the past week have been getting dizzy spells. I also take medication to keep my blood pressure low and to stop my blood from clotting so I was thinking it could be that. Should I be overly worried or should I report it to my cardiologist as soon as possible?
By the way, have just found this website and have to say that it is the best site I've seen that is so informative of this condition... Thank you
10-07-2005, 08:23 AM
HI Julie. What surgery did you have to remove muscle tissue? A myectomy or an alcohol septal ablation? It's a bit unusual for people with HCM to be taking an Ace inhibitor like perindopril because it causes the heart to beat more forcefully, which is something most (but not all) HCM'ers want to avoid. I would suggest you talk with your doctor first. Also, the UK has a site for HCM patients too, www.cardiomyopathy.org , but it's not dedicated solely to HCM like this site is. I might suggest you see a specialist if your doctor isn't one. Although I'm sure he's a cardiologist, many cardiologists don't really understand HCM and a specialist may make a huge difference in your life. Please let us know how it goes.
10-07-2005, 12:32 PM
Thank you very much for your very quick response. I will look into seeing a specialist in HCM. I do have to correct myself though. I have only had one operation to remove the excess muscle (2.5oz) but the rest have all been to do with the pacemaker plus other health problems.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.